Alert archive / New Jersey / Small Craft Advisories in 2016
Small Craft Advisory 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 30, 2016, 12:44 AM EST. It took effect at Jan 30, 2016, 1:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2016, 12:44 AM EST (05:44 UTC)
- In effect from
- Jan 30, 2016, 1:00 AM EST
- Expired
- Jan 30, 2016, 6:31 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
907 WHUS71 KPHI 300544 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1244 AM EST SAT JAN 30 2016 ANZ430-431-450>455-301200- /O.CAN.KPHI.GL.W.0008.000000T0000Z-160130T0600Z/ /O.NEW.KPHI.SC.Y.0012.160130T0600Z-160130T1200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1244 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET ON THE OCEAN AND 2 TO 4 FEET ACROSS DELAWARE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
701 WHUS71 KPHI 300818 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 318 AM EST SAT JAN 30 2016 ANZ430-431-450>455-301200- /O.CON.KPHI.SC.Y.0012.000000T0000Z-160130T1200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 318 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET ON THE OCEAN EARLY...THEN 2 TO 4 FEET. ACROSS DELAWARE BAY...SEAS 2 TO 4 FT THIS MORNING THEN 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
015 WHUS71 KPHI 301131 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 631 AM EST SAT JAN 30 2016 ANZ430-431-450>455-301245- /O.CAN.KPHI.SC.Y.0012.000000T0000Z-160130T1200Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 631 AM EST SAT JAN 30 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. THERE MAY BE A FEW WIND GUSTS UP TO AROUND 25 KTS THROUGH 800 AM. WINDS AND SEAS WILL CONTINUE TO DIMINISH TODAY AS HIGH PRESSURE BUILDS ACROSS THE WATERS. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 9:43 PM EST, 3 hours 1 minute earlier.
Area forecast discussion, Jan 29, 9:43 PM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 943 PM EST FRI JAN 29 2016 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE SOUTHEAST STATES WILL BUILD TOWARD OUR REGION TONIGHT AND SATURDAY, BEFORE PUSHING OFFSHORE INTO SATURDAY NIGHT. A FEW FRONTAL BOUNDARIES MAY AFFECT OUR REGION LATE IN THE WEEKEND TO EARLY NEXT WEEK, WITH A WARMING TREND EXPECTED. A STRONGER LOW PRESSURE SYSTEM TRACKING FROM THE CENTRAL PLAINS ON TUESDAY TO THE GREAT LAKES ON WEDNESDAY WILL SEND A STRONG COLD FRONT THROUGH OUR REGION WEDNESDAY, WITH COLDER AIR RETURNING IN ITS WAKE FOR THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A STRONG AREA OF LOW PRESSURE WAS OVER THE CANADIAN MARITIMES THIS EVENING WHILE HIGH PRESSURE WAS CENTERED OVER THE CENTRAL APPALACHIANS. A TIGHT PRESSURE GRADIENT IN BETWEEN THESE TWO SYSTEMS RESULTED IN BREEZY NW WINDS OVER OUR FORECAST AREA THIS AFTERNOON AND EVENING. THE GRADIENT AND WIND FIELD WILL GRADUALLY WEAKEN THROUGH THE COURSE OF THE NIGHT AS HIGH PRESSURE BUILDS INTO THE AREA AND THE LOW PULLS FARTHER AWAY FOR US. THERE IS STILL QUITE A BIT OF CAA STRATOCU OVER NE PA AND W NJ THIS EVENING. THE COLUMN IS FORECAST TO DRY FROM THE TOP DOWN OVER THE NEXT SEVERAL HOURS AS AN UPPER RIDGE AND SUBSIDENCE BUILDS IN. THEREFORE, EXPECT CLOUDS SHOULD DISSIPATE OVERNIGHT. THE RADIATIONAL COOLING SETUP WILL BECOME MORE FAVORABLE LATE TONIGHT WITH WINDS SUBSIDING AND CLEARING SKIES. MIN TEMPS WILL GENERALLY RANGE FROM THE MID TEENS IN THE POCONOS TO MID 20S IN THE URBAN AND COASTAL AREAS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/... SURFACE HIGH PRESSURE IS EXPECTED TO SLIDE OFF THE SOUTHEAST COAST ON SATURDAY. OUR REGION WILL BE UNDER THE INFLUENCE OF THE NORTHERN REACH OF THE AIR MASS. AS A RESULT, WE ARE ANTICIPATING DRY WEATHER CONDITIONS. A LOBE OF MID LEVEL CLOUDS MAY PASS OVERHEAD ON SATURDAY MORNING, MAINLY AFFECTING EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. THE CLOUDS ARE EXPECTED TO BE ASSOCIATED WITH WARM ADVECTION ALOFT. OTHERWISE, WE ARE EXPECTING TO SEE AN INCREASE IN HIGH LEVEL CLOUDS FOR SATURDAY. MAXIMUM TEMPERATURES ARE ANTICIPATED TO RANGE FROM THE MIDDLE 30S IN THE POCONOS TO THE MIDDLE 40S IN SOUTHERN DELAWARE ON SATURDAY. A LIGHT WEST WIND IS FORECAST TO SETTLE INTO THE SOUTHWEST AND SOUTH AROUND 5 TO 10 MPH. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... A WARMING TREND IS EXPECTED LATE IN THE WEEKEND AND INTO THE MIDDLE OF NEXT WEEK, BEFORE A STRONG COLD FRONT CROSSES THE REGION WEDNESDAY, BRINGING A RETURN TO FEBRUARY-TYPE TEMPERATURES FOR THE END OF THE WEEK. DRY AND QUIET CONDITIONS ARE EXPECTED AT THE START OF THE LONG TERM PERIOD FOR SATURDAY NIGHT AND SUNDAY AS AN AREA OF HIGH PRESSURE EXTENDING FROM THE SOUTHEAST TO MID ATLANTIC STATES GRADUALLY MOVES OFFSHORE WITH A SOUTH-SOUTHWESTERLY RETURN FLOW SETTING UP ACROSS OUR REGION IN ITS WAKE. THIS WILL MARK THE BEGINNING OF A WARMING TREND ACROSS OUR REGION, AND DRY WEATHER IS EXPECTED TO CONTINUE THROUGH THE DAYTIME SUNDAY. FROM LATE SUNDAY NIGHT INTO EARLY MONDAY, A WARM FRONT IS PROGGED TO APPROACH AND LIFT NORTHWARD THROUGH OUR AREA, AND SOME LIGHT PRECIPITATION MAY DEVELOP ACROSS OUR NORTHWEST ZONES. DEPENDING ON TIMING AND ONSET OF THE PRECIP, THERE IS A SMALL CHANCE THAT SURFACE TEMPERATURES COULD BE RIGHT AROUND FREEZING FOR A BRIEF PERIOD TO SUPPORT LIGHT FREEZING RAIN/DRIZZLE EARLY MONDAY MORNING, ESPECIALLY ACROSS HIGHER TERRAIN LOCATIONS. OTHERWISE, FOR THE REMAINDER OF MONDAY, A WEAK COLD FRONT LOOKS TO SUBSEQUENTLY CROSS OUR REGION LATER IN THE DAY, AND WE HAVE KEPT THE MENTION OF MAINLY A SLIGHT CHANCE OF RAIN IN THE FORECAST AS OVERALL MOISTURE AND RESULTING PRECIP LOOK LIMITED. BY TUESDAY, THIS FRONTAL BOUNDARY LOOKS TO BE OFF TO OUR SOUTH, WITH AN AREA OF HIGH PRESSURE BRIEFLY INFLUENCING OUR REGION. WE HAVE KEPT A DRY AND MILD FORECAST IN PLACE FOR TUESDAY, WITH DAYTIME HIGH TEMPERATURES EXPECTED TO REACH INTO THE 50S FOR MUCH OF OUR AREA. THE WARMEST DAY OF THE LONG TERM PERIOD LOOKS TO BE ON WEDNESDAY AHEAD OF AN APPROACHING STRONG COLD FRONT, WITH MAXIMUM TEMPERATURES ANTICIPATED TO REACH WELL INTO THE 50S FOR THE REGION, WITH A FEW 60 DEGREE READINGS POSSIBLE. HOWEVER, WITH THE APPROACHING FRONT AND MOIST SOUTHWEST FLOW, RAIN IS LIKELY THROUGH THE BETTER PART OF WEDNESDAY. IN ADDITION, MODEL GUIDANCE INDICATES THAT PWATS ARE EXPECTED TO APPROACH 1.5 INCHES ACROSS THE REGION AHEAD OF THE STRONG COLD FRONT, AND AREAS OF HEAVY RAIN MAY BE AN ISSUE. THIS WILL BE THE MAIN SYSTEM TO WATCH IN THE LONG TERM PERIOD, BUT WITH THE MILDER TEMPERATURES LATE THIS WEEKEND INTO EARLY NEXT WEEK, THE SNOWPACK SHOULD HAVE TIME TO DECREASE SIGNIFICANTLY ACROSS THE REGION, HOPEFULLY REDUCING THE POTENTIAL OF FLOODING ACROSS THE AREA. ALSO OF NOTE, THERE COULD BE SOME LIMITED INSTABILITY ON WEDNESDAY, AND A RUMBLE OF THUNDER OR TWO MAY BE POSSIBLE. THE REST OF THE LONG TERM PERIOD LOOKS TO BE COLDER AND DRY IN THE WAKE OF THE COLD FRONT, WITH FEBRUARY-LIKE TEMPERATURES RETURNING TO THE REGION THURSDAY AND FRIDAY, AS HIGHS REACH MOSTLY IN THE LOWER 40S THURSDAY AND MAINLY IN THE UPPER 30S FRIDAY. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. STRATOCU WITH BASES AROUND 4-5 KFT IS CURRENTLY DISSIPATING FROM SOUTH TO NORTH THIS EVENING. THEY SHOULD DISSIPATE AT RDG AND ABE THRU ABOUT MIDNIGHT. NW WINDS ARE STILL GUSTING TO AROUND 20 KT AT MOST TERMINALS. THESE GUSTS SHOULD END OVER THE NEXT FEW HOURS AS THE NOCTURNAL BOUNDARY LAYER STABILIZES WITH THE LOSS OF CAA ALOFT. WINDS WILL BE LIGHT AND VARIABLE BY EARLY MORNING. A LIGHT WEST WIND ON SATURDAY MORNING SHOULD SETTLE INTO THE SOUTHWEST AND SOUTH AT 5 TO 10 KNOTS FOR SATURDAY AFTERNOON. OUTLOOK... SATURDAY NIGHT THROUGH MONDAY...MOSTLY VFR CONDITIONS. SOME SUB- VFR CONDITIONS MAY DEVELOP SUNDAY NIGHT INTO MONDAY WITH POSSIBLE LIGHT RAIN AS A FRONT LIFTS THROUGH THE REGION. TUESDAY...MAINLY VFR CONDITIONS ARE EXPECTED. WEDNESDAY...LOWER CIGS/VSBYS EXPECTED IN RAIN. && .MARINE... THE GALE WARNING REMAINS IN EFFECT UNTIL 100 AM FOR OUR OCEAN WATERS AND FOR LOWER DELAWARE BAY DUE TO THE DEVELOPMENT OF A BRISK WEST NORTHWEST WIND IN THE WAKE OF A COLD FRONT. THE GALE WARNING WAS EXTENDED TO COVER UPPER DELAWARE BAY, AS WELL. WIND SPEEDS AND GUSTS ARE EXPECTED TO DIMINISH LATE TONIGHT WITH OUR ENTIRE MARINE AREA FALLING BELOW THE SMALL CRAFT ADVISORY CRITERIA EARLY ON SATURDAY MORNING. A WEST WIND AROUND 10 TO 15 KNOTS IS EXPECTED TO BACK TOWARD THE SOUTHWEST AND SOUTH ON SATURDAY. OUTLOOK... SATURDAY NIGHT THROUGH SUNDAY...MAINLY SUB-ADVISORY CONDITIONS ARE EXPECTED; ALTHOUGH, SOME GUSTS TO AROUND 20 KT PLUS AND SEAS AROUND 4 PLUS FEET ARE POSSIBLE, ESPECIALLY FOR THE COASTAL WATERS. SUNDAY NIGHT THROUGH MONDAY...MARGINAL SCA CONDITIONS MAY EXIST FOR THE COASTAL WATERS, AS WIND GUSTS COULD APPROACH 25 KT AND SEAS MAY REACH AROUND 5 FEET. TUESDAY...SUB-ADVISORY CONDITIONS ARE EXPECTED THROUGH THE BULK OF TUESDAY. TUESDAY NIGHT AND WEDNESDAY...WIND GUSTS AND SEAS WILL LIKELY BE INCREASING LATE TUESDAY NIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. SCA CONDITIONS LOOK LIKELY FOR WEDNESDAY FOR THE COASTAL WATERS AND INTO DELAWARE BAY, WITH WIND GUSTS TO AROUND 30 KT AND INCREASING SEAS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...GALE WARNING UNTIL 1 AM EST SATURDAY FOR ANZ430-431-450>455. && SYNOPSIS...KLINE NEAR TERM...KLEIN SHORT TERM...IOVINO LONG TERM...KLINE AVIATION...IOVINO/KLEIN/KLINE MARINE...IOVINO/KLEIN/KLINE
Hazardous weather outlook, Jan 30, 12:44 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1244 AM EST SAT JAN 30 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-310545- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 1244 AM EST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-310545- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1244 AM EST SAT JAN 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 12:28 PM EST | Small Craft Advisory | PHI | 50 hr |
Nearby
Small Craft Advisories in New Jersey, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.